Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2013, 9:42 AM CDT for 8 counties in Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 9:42 AM CDT (14:42 UTC)
- Expired
- Jun 21, 2013, 10:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, IA, Cedar County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:00 AM CDT | HAIL 0.5 | Monticello, IA | PEA TO DIMES. |
| Jun 21, 10:03 AM CDT | TSTM WND GST 60 | 3 E Cedar Rapids, IA | 60 MPH PLUS WIND GUSTS |
| Jun 21, 10:20 AM CDT | TSTM WND GST 50 | 1 Sse Cedar Rapids, IA | ALSO HEAVY RAIN. 0.50 INCHES IN 7 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:38 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KDVN 211442
SVRDVN
IAC011-031-055-061-097-103-105-113-211545-
/O.NEW.KDVN.SV.W.0083.130621T1442Z-130621T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENTON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
WEST CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1045 AM CDT
* AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRAIRIEBURG TO ATKINS...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ANAMOSA...MECHANICSVILLE...HIAWATHA...WAUBEEK...
HOPKINTON...FAIRFAX...MARION...WHITTIER...WORTHINGTON...VIOLA...
STONE CITY...SPRINGVILLE...MONTICELLO...LANGWORTHY...SWISHER...
BERTRAM...SHUEYVILLE...ELY AND MARTELLE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 32.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1441Z 301DEG 25KT 4223 9143 4198 9181
HAIL...<.75IN
WIND...60MPH
$$
123 follow-up statements
541
WWUS53 KDVN 211509
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 AM CDT FRI JUN 21 2013
IAC011-031-055-061-097-103-105-113-211545-
/O.CON.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/
LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
CEDAR IA-JONES IA-
1009 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHWESTERN CEDAR...EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...
SOUTHWESTERN DUBUQUE...WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON
AND LINN COUNTIES UNTIL 1045 AM CDT...
AT 1004 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ONSLOW TO SWISHER...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...SPOTTER REPORTS AND RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...CENTER JUNCTION...BERNARD...MOUNT VERNON...MORLEY...
ONSLOW...LISBON...CANTON...LAKE MACBRIDE STATE PARK...OLIN...
WYOMING...SOLON...GARRY OWEN...SANDY BEACH CAMP GROUND...WILDWOOD
ACRES...TWIN VIEW HEIGHTS...SOUTH GARY OWEN...SUGAR BOTTOM CAMP
GROUND...EMELINE AND HALE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 33.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1509Z 302DEG 29KT 4217 9098 4185 9165
HAIL...1.00IN
WIND...60MPH
$$
12371
WWUS53 KDVN 211535
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT FRI JUN 21 2013
IAC011-031-055-061-097-103-105-113-211545-
/O.CON.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/
LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
CEDAR IA-JONES IA-
1035 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHWESTERN CEDAR...EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...
SOUTHWESTERN DUBUQUE...WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON
AND LINN COUNTIES UNTIL 1045 AM CDT...
AT 1030 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTER JUNCTION TO MECHANICSVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WYOMING...CANTON...HALE...GARRY OWEN...WILDWOOD ACRES...SOUTH GARY
OWEN...EMELINE AND CRAB TOWN.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 33.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1534Z 301DEG 27KT 4206 9104 4185 9128
HAIL...1.00IN
WIND...60MPH
$$
12131 WWUS53 KDVN 211546 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 AM CDT FRI JUN 21 2013 IAC011-031-055-061-097-103-105-113-211555- /O.EXP.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/ LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA- CEDAR IA-JONES IA- 1046 AM CDT FRI JUN 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR JONES...NORTHWESTERN CEDAR... EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...SOUTHWESTERN DUBUQUE... WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON AND LINN COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM CDT. LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111 TIME...MOT...LOC 1535Z 301DEG 27KT 4205 9103 4185 9127 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:27 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 6:27 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 627 AM CDT FRI JUN 21 2013 .SYNOPSIS... ISSUED AT 315 AM CDT FRI JUN 21 2013 CONVECTIVE COMPLEX CURRENTLY STARTING TO DIVE SOUTHEASTWARD FROM JUST WEST OF MPX TOWARDS SOUTHEAST MINNESOTA. THIS PATH IS ALSO DEPICTED IN MSAS SURFACE DEWPOINTS AND THETA E GRADIENTS. OVER THE DVN CWA WARM SOUTH SOUTHEAST WINDS HAVE MAINLY KEPT TEMPS IN THE MIDDLE AND UPPER 70S AS OF 08Z...WITH DEWPOINTS IN THE 60S. ON RADAR...A LINE OF WIDELY SCATTERED SHOWERS WITH A FEW ISOLATED LIGHTNING STRIKES WERE FOUND ALONG AND EAST OF THE MISSISSIPPI RIVER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM CDT FRI JUN 21 2013 MAIN FOCUS ON THE SHORT TERM IS WITH TRACKING MCS IN MINNESOTA SOUTHEASTWARD INTO/ACROSS PARTS OF THE DVN CWA. MODELS DO NOT HAVE A HANDLE ON THE ONGOING ACTIVITY TO THE NORTH...THUS CONCEPTUAL MODELS AND SHORT TERM FORECASTING TOOLS WERE HEAVILY RELIED UPON. BELIEVE MINNESOTA CONVECTIVE ACTIVITY WILL WORK INTO AND ACROSS THE NORTHERN PART OF THE CWA...MAINLY NORTH OF I80 THIS MORNING. EXITING AROUND MIDDAY. AT THIS TIME... IT SHOULD BE IN A DIMINISHING OR WEAKENING PHASE AS IT MOVES THROUGH. HOWEVER...CANNOT RULE OUT A MARGINALLY SEVERE STORM. THE SPC HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. TEMPERATURES WILL BE HELD DOWN INITIALLY DUE TO THE CONVECTION...BUT WILL MANAGE A LATE DAY RECOVERY...BUT NOT ENOUGH TO SPARK ADDITIONAL SHOWERS AND STORMS. STILL UNCERTAIN FOR AREAS NORTH OF HIGHWAY 30...CLOSER TO DEWPOINT GRADIENT...THUS LEFT A SLIGHT CHANCE IN THAT AREA THROUGH THE NIGHT. HIGHS TODAY WERE BUMPED UP A TAD WITH MID 80S NORTH TO LOW 90S SOUTH...AS WELL AS MINS TONIGHT /UPPER 60S AND LOWER 70S/. 14 .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 315 AM CDT FRI JUN 21 2013 MID SUMMER HEAT AND HUMIDITY INTO WEDNESDAY...THEN TURNING COOLER WITH BEST CHANCE OF THUNDERSTORMS THURSDAY. OVERVIEW...MODEL INITIALIZATION AND VERIFICATION AVERAGE WITH ALL SOLUTIONS POOR ON MINNESOTA MCS. LARGE SCALE FORCING AND KINEMATIC FIELDS LEAST WORST SOLUTIONS TEND TOWARD UKMET AND HI-RES ECMWF. DAYS 2 THROUGH 7 VERIFICATION AT 2 AM SUPPORTS A KINEMATIC FORCING OF A 60/40 MIX OF HI-RES ECMWF/UKMET WITH GFS. THIS SUGGESTS LITTLE OR NO CONVECTION SATURDAY THROUGH SUNDAY...THEN INCREASING LOW CHANCE OF CONVECTION INTO TUESDAY. PERSISTENCE SUPPORTS WITH LOW LEVEL THERMAL FIELDS TEMPERATURES 4-8 DEGREES ABOVE NORMAL INTO WEDNESDAY WITH FORCING PROFILES FAVORING LOW CHANCE POPS SUNDAY NIGHT INTO THURSDAY WITH POOR TO VERY POOR CONFIDENCE OF TIMING OF ANY STORMS THROUGH WEDNESDAY ATTM DUE TO PULSE NATURE OF CONVECTION UNTIL THE FRONT ARRIVES AND PASSES ON THURSDAY. SATURDAY AND SUNDAY...FAIR...VERY WARM TO HOT AND HUMID. HIGHS WITHIN 3 DEGREES EITHER SIDE OF 91F PER LOCAL TOOLS. NIGHTS MUGGY WITH LOWS...MOSTLY IN THE LOWER 70S WITH MODERATE SOUTH WINDS OF 10 TO 20 KTS WITH SOME GUSTS TO AROUND 25 MPH IN THE AFTERNOON HOURS. DEWPOINTS TO HOVER WITHIN FEW DEGREES OF 70F. SUNDAY NIGHT...LOW CHANCE OF CONVECTION SUGGESTED WITH ARRIVAL OF A WEAK UPPER DISTURBANCE THAT LATER SHIFTS WILL NEED TO MONITOR WITH MARGINAL RISK OF STRONG STORMS DUE TO MODERATE INSTABILITY WITH MLCAPE VALUES AROUND 2500 J/KG AND DECENT UPPER LEVEL DIFFLUENCE. MONDAY THROUGH WEDNESDAY...CONTINUED VERY WARM AND HUMID WITH LOW LEVEL THERMAL FIELDS SUPPORTIVE OF HIGHS 86-93F AND MINS MOSTLY IN THE LOWER 70S EXCEPT MID/UPPER 60S WITH ANY COOL POOLS DUE TO NOCTURNAL CONVECTION. FORCING PROFILES AND INSTABILITY SUGGESTS CONVECTION MOSTLY LATE PM INTO AM HOURS WITH STRONG TO ISOLATED LOW END PULSE SEVERE POSSIBLE LATE PM INTO LATE EVENING HOURS. THURSDAY...COOLER WITH POPS TOO LOW MOSTLY DUE TO TIMING OF FRONTAL PASSAGE FOR LATER SHIFTS TO REASSESS. MAGNITUDE OF TIMING OF SHOULD BE BETTER CLARIFIED IN THE NEXT 12-24 HOURS. LOCAL TECHNIQUES SUGGEST THIS FRONT SHOULD BE A STRONGER AND PROBABLY A BIT COOLER TEMPS THAN ARE FORECASTED. THIS COOLER TREND SHOULD LAST INTO NEXT WEEKEND. NICHOLS && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 627 AM CDT FRI JUN 21 2013 SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING NEAR THE CID AND DBQ TERMINALS...POSSIBLY DIPPING INTO THE MLI AREA. SLIGHT THUNDERSTORM CHANCES WILL LINGER NEAR DBQ THROUGH THE NIGHT TONIGHT...BUT THE CHANCE IS TOO LOW TO INCLUDE IN TAFS. WINDS WILL REMAIN FROM THE SOUTH SOUTHEAST AT ABOUT 10 TO 15 KTS...WITH GUSTS BETWEEN 17 AND 23 KTS BETWEEN 15Z AND 00Z. CIGS WILL REMAIN ABOVE 6000 FT THROUGH THE PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...14 SHORT TERM...14 LONG TERM...NICHOLS AVIATION...14
Hazardous weather outlook, Jun 21, 4:35 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 AM CDT FRI JUN 21 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 435 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING AND POSSIBLY LASTING INTO THE AFTERNOON. THE AREAS THAT HAVE THE BEST CHANCES OF STORMS ARE NORTH OF I 80. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING ALONG AND NORTH OF HIGHWAY 30 WITH PRIMARILY DAMAGING WINDS OF AROUND 60 MPH AND TO A LESSER EXTENT QUARTER SIZED HAIL THE THREATS. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS. THE PULSE NATURE OF THE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD LIKELY OCCUR IN THE AFTERNOON AND EVENING HOURS AND WOULD BE ISOLATED IN COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY NOT ANTICIPATED TONIGHT. 14/NICHOLS
In the hours before
Local storm report, Jun 21, 9:09 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND GST QUASQUETON 42.40N 91.76W
06/21/2013 E0 MPH BUCHANAN IA EMERGENCY MNGR
ESTIMATED 50 TO 60 MPH WINDS.
0906 AM HAIL QUASQUETON 42.40N 91.76W
06/21/2013 E0.88 INCH BUCHANAN IA EMERGENCY MNGR
&&
GROSSLocal storm report, Jun 21, 9:13 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN INDEPENDENCE 42.47N 91.89W
06/21/2013 E1.20 INCH BUCHANAN IA TRAINED SPOTTER
20 MINUTE RAINFALL
0913 AM TSTM WND DMG 1 NNW QUASQUETON 42.41N 91.77W
06/21/2013 BUCHANAN IA TRAINED SPOTTER
2 TO 5 INCH TREE LIMBS DOWN WITH ESTMATED WINDS OF 55
MPH.
&&
GROSSSpecial weather statement, Jun 21, 9:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 920 AM CDT FRI JUN 21 2013 IAZ040>042-211615- DUBUQUE IA-DELAWARE IA-BUCHANAN IA- 920 AM CDT FRI JUN 21 2013 ...HEAVY RAIN AND MINOR FLOODING... THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL ACROSS THE AREA THROUGH 11 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE COMMON WITH THE STORMS. THIS WILL RESULT IN PONDING OF WATER IN DITCHES AND OTHER LOW LYING AREAS...AND RISES ON AREA STREAMS AND CREEKS. MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS AND GREATLY REDUCED VISIBILITIES IN THE HEAVY RAIN. && LAT...LON 4265 9074 4230 9070 4229 9204 4265 9207
Local storm report, Jun 21, 9:39 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN INDEPENDENCE 42.47N 91.89W
06/21/2013 E1.20 INCH BUCHANAN IA TRAINED SPOTTER
20 MINUTE RAINFALL
0937 AM TSTM WND GST ALBURNETT 42.15N 91.62W
06/21/2013 E60 MPH LINN IA BROADCAST MEDIA
ESTIMATED 55 TO 60 MPH WIND
&&
DLFLocal storm report, Jun 21, 9:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST MONTICELLO 42.24N 91.19W
06/21/2013 M56 MPH JONES IA AWOS
&&
DLFSpecial weather statement, Jun 21, 9:42 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 942 AM CDT FRI JUN 21 2013 IAZ051-052-211615- LINN IA-BENTON IA- 942 AM CDT FRI JUN 21 2013 ...THUNDERSTORMS WITH VERY HEAVY RAIN... THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL ACROSS THE AREA THROUGH 11 AM. THE HEAVIEST RAINS ARE EXPECTED ACROSS NORTHERN PORTIONS OF LINN AND BENTON COUNTIES WHERE 1 TO 2 INCHES WILL BE COMMON. THIS WILL RESULT IN PONDING OF WATER IN DITCHES AND OTHER LOW LYING AREAS...AND RISES ON AREA STREAMS AND CREEKS. MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS AND GREATLY REDUCED VISIBILITIES IN THE HEAVY RAIN. && LAT...LON 4230 9230 4229 9136 4201 9137 4203 9230
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 52 min |
| Jun 21, 8:41 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 49 min |
| Jun 21, 8:49 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 41 min |
| Jun 21, 8:54 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Jones, Linn | 66 min |
| Jun 21, 9:04 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 56 min |
| Jun 21, 9:20 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 115 min |
| Jun 21, 9:42 AM CDT | Special Weather Statement | DVN | Benton, Linn | 93 min |
| Jun 21, 10:50 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson, Jones | 55 min |
| Jun 21, 11:12 AM CDT | Special Weather Statement | DVN | Cedar, Linn | 108 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.